Academic Journals Database
Disseminating quality controlled scientific knowledge

Necrotizing Vasculitis as a Complication of Propylthiouracil

ADD TO MY LIST
 
Author(s): Stein, John C | Hernandez, Sergio | Hebig, Anke

Journal: Western Journal of Emergency Medicine
ISSN 1936-900X

Volume: 9;
Issue: 4;
Start page: 212;
Date: 2008;
Original page

Keywords: skin | vasculitis | purpura | toxicity

ABSTRACT
Background: Acute dermatologic conditions are a concern for acute care practitioners. Comprising 1.4% of presenting complaints to emergency departments, most skin complaints are relatively benign; however, some conditions can be quite severe. Prompt diagnosis is essential to avoid unnecessary morbidity and mortality.Objectives: To review drug-induced vasculitis.Case Report: We present the case of a 43-year-old female with a chief complaint of bruising to her ear, arm, and leg. She was found to have necrotizing vasculitis induced by propylthiouracil.Conclusion: In this case, we look at the highlights of this presentation and review key aspects of cutaneous vasculitis for the practicing emergency provider.[WestJEM. 2008;9:212-215.]

Tango Jona
Tangokurs Rapperswil-Jona

    
RPA Switzerland

Robotic Process Automation Switzerland